Alert archive / Alabama / Wind Chill Advisories in 2015
Wind Chill Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind chill advisory at Jan 7, 2015, 4:15 AM CST for 39 counties in Alabama. It took effect at Jan 7, 2015, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 4:15 AM CST (10:15 UTC)
- In effect from
- Jan 7, 2015, 9:00 PM CST
- Expired
- Jan 8, 2015, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS44 KBMX 071015 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 415 AM CST WED JAN 7 2015 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND EARLY THURSDAY MORNING... .AN ARCTIC AIR MASS WILL INVADE CENTRAL ALABAMA TODAY. THE COMBINATION OF VERY COLD TEMPERATURES AND BRISK WINDS WILL CREATE WIND CHILL READINGS AROUND ZERO TONIGHT AND EARLY THURSDAY. ALZ011>015-017>050-072200- /O.NEW.KBMX.WC.Y.0001.150108T0300Z-150108T1500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...PELHAM... ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...VALLEY... LANETT...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...TROY...EUFAULA 415 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * TIMING...THE COMBINATION OF COLD TEMPERATURES AND BRISK WINDS WILL PRODUCE DANGEROUS WIND CHILLS THIS EVENING AND LASTING THROUGH EARLY THURSDAY MORNING. * WIND CHILL VALUES...WILL DROP INTO THE SINGLE DIGITS ACROSS AREAS NORTH OF I-20 BY EARLY THIS EVENING AND TO NEAR ZERO OR JUST BELOW BY MIDNIGHT. SOUTH OF I-20...WIND CHILL READINGS WILL FALL INTO THE SINGLE DIGITS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
001 WWUS44 KBMX 072009 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 209 PM CST WED JAN 7 2015 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND EARLY THURSDAY MORNING... .AN ARCTIC AIR MASS WILL INVADE CENTRAL ALABAMA. THE COMBINATION OF VERY COLD TEMPERATURES AND BRISK WINDS WILL CREATE WIND CHILL READINGS AROUND ZERO TONIGHT AND EARLY THURSDAY. ALZ011>015-017>050-081400- /O.CON.KBMX.WC.Y.0001.150108T0300Z-150108T1500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...PELHAM... ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...VALLEY... LANETT...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...TROY...EUFAULA 209 PM CST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * TIMING...THE COMBINATION OF COLD TEMPERATURES AND BRISK WINDS WILL PRODUCE DANGEROUS WIND CHILLS THIS EVENING AND LASTING THROUGH EARLY THURSDAY MORNING. * WIND CHILL VALUES...WILL DROP INTO THE SINGLE DIGITS ACROSS AREAS NORTH OF I-20 BY EARLY THIS EVENING AND TO NEAR ZERO OR JUST BELOW BY MIDNIGHT. SOUTH OF I-20...WIND CHILL READINGS WILL FALL INTO THE SINGLE DIGITS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 3:50 AM CST, 25 minutes earlier.
Area forecast discussion, Jan 7, 3:50 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 AM CST WED JAN 7 2015 .SHORT TERM...TODAY THROUGH FRIDAY. THE LEADING EDGE OF THE COLDER AIR MASS IS SURGING SOUTHEAST THROUGH THE PLAINS STATES. THE BIGGEST INDICATOR OF THE FRONT IS THE GUSTY WINDS BEHIND THE FRONT. NORTHWEST WINDS WILL INCREASE THIS MORNING AND BECOME GUSTY BY LATE MORNING. THERE WILL ALSO BE AN INCREASE IN MID LEVEL CLOUDS ALONG WITH THE POSSIBILITY OF SOME FLURRIES ACROSS THE NORTHEAST COUNTIES. THE BRUNT OF THE COLD AIR WILL ARRIVE TONIGHT AND THURSDAY MORNING AS A 1040MB SURFACE HIGH SETTLES INTO THE LOWER MISSISSIPPI VALLEY REGION BY SUNRISE THURSDAY. THE BRISK WINDS WILL PRODUCE WIND CHILL VALUES NEAR ZERO LATER TONIGHT ACROSS NORTH ALABAMA AND SINGLE DIGITS ELSEWHERE. A WIND CHILL ADVISORY WILL BE ISSUED FOR ALL COUNTIES IN CENTRAL ALABAMA. A VERY COLD DAY ON THURSDAY DESPITE PLENTY OF SUNSHINE WITH HIGHS ONLY IN THE LOWER 30S ACROSS THE NORTH AND MIDDLE 30S IN THE SOUTH. THE WIND SPEEDS WILL BE MUCH LOWER ON THURSDAY AND KEEP WIND CHILL VALUES NEAR OBSERVED TEMPERATURES. NOT AS COLD THURSDAY NIGHT AS LOW LEVEL WINDS BECOMES SOUTHWEST AHEAD OF NEXT COLD FRONT. A CONSIDERABLE INCREASE IN MID LEVEL CLOUDS ON FRIDAY... ESPECIALLY ACROSS SOUTH ALABAMA...AS A WEAK DISTURBANCE MOVES ALONG THE GULF COAST. DUE TO THE COLD AND DRY AIR IN PLACE...THERE IS A SMALL CHANCE FOR SOME LIGHT RAIN MIXED WITH SLEET ACROSS THE SOUTHWEST COUNTIES FRIDAY AFTERNOON. TEMPERATURES WILL BE WELL ABOVE FREEZING SO NO ROAD OR TRAVEL ISSUES. A RE-ENFORCING SHOT OF COLD AIR WILL ARRIVE ON FRIDAY...BUT THE AIR BEHIND THIS FRONT WILL NOT BE AS COLD AS PREVIOUS SYSTEM. 58/ROSE .LONG TERM...SATURDAY THROUGH TUESDAY. COLDER THAN NORMAL TEMPERATURES WILL CONTINUE INTO SATURDAY AS ANOTHER CANADIAN SURFACE HIGH BUILDS SOUTHWARD. A SHORT WAVE TROF OVER THE SOUTHWEST STATES WILL LIFT EASTWARD INTO TEXAS ON SUNDAY AND BRING AN INCREASE IN MOISTURE TO AREAS MAINLY WEST OF THE MISSISSIPPI RIVER. THERE MAY BE A FEW POCKETS OF LIGHT RAIN ACROSS THE AREA ON SUNDAY. INCREASING RAIN CHANCES SUNDAY NIGHT THROUGH TUESDAY AS A SHORT WAVE TROF SHIFTS SLOWLY EASTWARD ACROSS THE GULF COAST STATES. TEMPERATURES WILL REMAIN ABOVE FREEZING THROUGHOUT THIS PERIOD AND NO WINTRY PRECIPITATION ANTICIPATED. 58/ROSE && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. WINDS WILL BE THE MAIN IMPACT...BECOMING NORTHWESTERLY THIS EVENING FOR ALL TERMINALS AS A STRONG COLD FRONT MOVES THROUGH THE SOUTHEAST. GUSTY SURFACE WINDS WILL REALLY PICK UP DURING THE DAY ON WEDNESDAY...PREVAILING FROM 15 TO 18 KNOTS AND GUSTING OVER 25 KNOTS AT TIMES FROM THE NORTHWEST. MID-LEVEL CLOUD COVER WILL ALSO MOVE IN DURING THE DAY ON WEDNESDAY WITH BROKEN 4-5K FT CIGS EXPECTED. WINDS WILL GRADUALLY SUBSIDE WEDNESDAY EVENING WITH CLEAR SKIES THROUGH THE END OF THE FORECAST PERIOD. 56/GDG && .FIRE WEATHER... A COLD AND VERY DRY AIR MASS WILL SETTLE IN ACROSS CENTRAL ALABAMA TONIGHT AND INTO TOMORROW. RH VALUES WILL DROP BELOW CRITICAL THRESHOLD VALUES ON THURSDAY AFTERNOON. CONFIDENCE IS FAIRLY HIGH AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA. MOISTURE BEGINS TO RISE SLOWLY ON FRIDAY BUT WIDESPREAD PRECIPITATION CHANCES ARE NOT EXPECTED UNTIL SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 35 12 30 18 39 / 10 0 0 0 10 ANNISTON 37 11 31 18 42 / 10 0 0 0 10 BIRMINGHAM 37 11 32 20 43 / 10 0 0 0 10 TUSCALOOSA 40 13 34 21 42 / 10 0 0 0 10 CALERA 38 13 32 21 42 / 10 0 0 0 10 AUBURN 43 13 34 20 45 / 10 0 0 0 10 MONTGOMERY 45 15 37 22 46 / 0 0 0 0 10 TROY 46 16 38 21 45 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY FOR ALL OF CENTRAL ALABAMA. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA. WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Jan 6, 9:20 PM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 920 PM CST TUE JAN 6 2015 ALZ011>015-017>050-080330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 920 PM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING CONTINUES ALONG PORTIONS OF THE TOMBIGBEE...LOWER BLACK WARRIOR AND SUCARNOOCHEE RIVERS. PLEASE REFER TO SPECIFIC FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ARCTIC FRONT MOVES THROUGH THE REGION ON WEDNESDAY. WINDY CONDITIONS WILL OCCUR JUST BEHIND THE FRONT. SUSTAINED WINDS WILL OCCASIONALLY REACH 20 TO 25 MPH AND A FEW GUSTS WILL HIT THE 30 TO 35 MPH RANGE. A HARD FREEZE IS EXPECTED AS TEMPERATURES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING ARE FORECAST TO DROP INTO THE TEENS...WITH SOME OF THE NORMALLY COLDER LOCATIONS IN THE NORTH DROPPING INTO THE SINGLE DIGITS. IN ADDITION TO THE VERY COLD TEMPERATURES...BRISK NORTH WINDS WEDNESDAY NIGHT AND THURSDAY MORNING COULD PRODUCE DANGEROUS WIND CHILL VALUES NEAR ZERO DEGREES ACROSS NORTH ALABAMA. THE COLD AND DRY AIR MAY RESULT IN HIGH FIRE DANGER FOR THURSDAY ACROSS THE AREA. DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING COULD CONTINUE THROUGH FRIDAY ALONG PORTIONS OF THE TOMBIGBEE...BLACK WARRIOR AND SUCARNOOCHEE RIVERS. PLEASE REFER TO SPECIFIC FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:58 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 24 hr |
| Jan 7, 2:07 PM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 28 hr |
Nearby
Wind Chill Advisories in Alabama, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.